Alert archive / Montana / Winter Storm Warnings in 2008
Winter Storm Warning 21, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Dec 30, 2008, 1:08 PM MST. It took effect at Dec 31, 2008, 5:00 AM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2008, 1:08 PM MST (20:08 UTC)
- In effect from
- Dec 31, 2008, 5:00 AM MST
- Expired
- Dec 31, 2008, 11:00 PM MST
- In force
- 18 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KTFX 302008 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 108 PM MST TUE DEC 30 2008 .THE NEXT PACIFIC WEATHER SYSTEM WILL MOVE INTO NORTHERN MONTANA BEGINNING WEDNESDAY MORNING. WESTERLY FLOW ALOFT WILL BECOME STRONG ON WEDNESDAY. MEANWHILE PACIFIC MOISTURE WILL INCREASE LATE TONIGHT AND CONTINUE THROUGH TOMORROW. THIS COMBINATION WILL HAVE THE POTENTIAL TO CAUSE HEAVY SNOW AND HIGH WINDS IN THE WATCH AREA. MTZ009-014-048-310700- /O.UPG.KTFX.WS.A.0024.081231T1200Z-090101T1200Z/ /O.NEW.KTFX.WS.W.0021.081231T1200Z-090101T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU 108 PM MST TUE DEC 30 2008 ...WINTER STORM WARNING IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM MST THURSDAY FOR ELEVATIONS ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND GUSTY WINDS...WHICH IS IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM MST THURSDAY. THE PREVIOUS WINTER STORM WATCH HAS BEEN UPGRADED TO THIS WARNING. ANOTHER PACIFIC STORM SYSTEM WILL PUSH INTO THE ROCKY MOUNTAIN FRONT REGION ON WEDNESDAY. SNOW AND WINDS ARE EXPECTED TO INCREASE DURING THE OVERNIGHT HOURS THEN FURTHER INCREASE ON WEDNESDAY BEFORE GRADUALLY DIMINISHING WEDNESDAY NIGHT. THERE IS THE POTENTIAL FOR SNOW ACCUMULATIONS OF 6 TO 12 INCHES ALONG WITH THE POTENTIAL FOR WIND GUSTS OF 60 TO 70 MPH. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. $$
6 follow-up statements
000 WWUS45 KTFX 310424 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 924 PM MST TUE DEC 30 2008 .THE NEXT PACIFIC WEATHER SYSTEM WILL MOVE INTO NORTHERN MONTANA WEDNESDAY MORNING WITH WESTERLY FLOW ALOFT BECOMING STRONG. PACIFIC MOISTURE WILL INCREASE ACROSS THE REGION BY EARLY MORNING AND IS EXPECTED TO CONTINUE THROUGH WEDNESDAY NIGHT. THE COMBINATION OF STRONG WINDS AND ABUNDANT MOISTURE WILL CAUSE HEAVY SNOW AND HIGH WINDS IN THE MOUNTAINS ALONG THE CONTINENTAL DIVIDE INCLUDING GLACIER PARK AND MARIAS PASS. MTZ009-014-048-311300- /O.CON.KTFX.WS.W.0021.081231T1200Z-090101T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU 924 PM MST TUE DEC 30 2008 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM MST THURSDAY FOR ELEVATIONS ABOVE 5000 FEET... A WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM MST THURSDAY FOR ELEVATIONS ABOVE 5000 FEET. SNOW AND WINDS WILL AFFECT THE ROCKY MOUNTAIN FRONT THROUGH MUCH OF THE DAY ON WEDNESDAY BEFORE GRADUALLY DIMINISHING WEDNESDAY NIGHT. EXPECT SNOW ACCUMULATIONS OF 6 TO 12 INCHES ALONG WITH WIND GUSTS UP TO 65 MPH. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. $$
000 WWUS45 KTFX 311159 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 459 AM MST WED DEC 31 2008 .THE NEXT PACIFIC WEATHER SYSTEM WILL MOVE INTO NORTHERN MONTANA THIS MORNING WITH WESTERLY FLOW ALOFT BECOMING STRONG. PACIFIC MOISTURE HAS INCREASED IN THE WARNING AREA. THE COMBINATION OF STRONG WINDS AND ABUNDANT MOISTURE WILL CAUSE HEAVY SNOW AND HIGH WINDS IN THE MOUNTAINS ALONG THE CONTINENTAL DIVIDE INCLUDING GLACIER PARK AND MARIAS PASS AND MCDONALD PASS. SNOW IS EXPECTED TO DIMINISH LATER THIS AFTERNOON INTO THIS EVENING WHILE STRONG WEST WINDS DIMINISH BY LATE EVENING. MTZ009-014-048-312200- /O.EXT.KTFX.WS.W.0021.081231T1200Z-090101T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU 459 AM MST WED DEC 31 2008 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING ABOVE 5000 FEET... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 11 PM MST THIS EVENING. EXPECT TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES BY EVENING. GUSTY WEST WINDS 25 TO 40 MPH WITH GUSTS UP TO 65 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW AND POOR VISIBILITIES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. $$
000 WWUS45 KTFX 312055 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 155 PM MST WED DEC 31 2008 .THE NEXT PACIFIC WEATHER SYSTEM IS MOVING ACROSS NORTHERN MONTANA AT THIS TIME. BROAD PLUME OF MOISTURE ALONG AND ADJACENT OF THE DIVIDE IS CREATING AREAS OF MODERATE SNOW OVER HIGHER TERRAIN. ALSO WINDS ARE GUSTING 40 TO 50 MPH CREATING SEVERAL AREAS OF BLOWING AND DRIFTING SNOW FROM GLACIER PARK TO NEAR MCDONALD PASS. SNOW IS EXPECTED TO DIMINISH LATER THIS AFTERNOON INTO THIS EVENING WHILE STRONG WEST WINDS DIMINISH BY LATE EVENING. MTZ009-014-048-010600- /O.CON.KTFX.WS.W.0021.000000T0000Z-090101T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU 155 PM MST WED DEC 31 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. EXPECT TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES BY EVENING. GUSTY WEST WINDS 25 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW AND POOR VISIBILITIES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. $$
000 WWUS45 KTFX 312108 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 208 PM MST WED DEC 31 2008 .THE NEXT PACIFIC WEATHER SYSTEM IS MOVING ACROSS NORTHERN MONTANA AT THIS TIME. BROAD PLUME OF MOISTURE ALONG AND ADJACENT OF THE DIVIDE IS CREATING AREAS OF MODERATE SNOW OVER HIGHER TERRAIN. ALSO WINDS ARE GUSTING 40 TO 50 MPH CREATING SEVERAL AREAS OF BLOWING AND DRIFTING SNOW FROM GLACIER PARK TO NEAR MCDONALD PASS. SNOW IS EXPECTED TO DIMINISH LATER THIS AFTERNOON INTO THIS EVENING WHILE STRONG WEST WINDS DIMINISH BY LATE EVENING. MTZ009-014-048-312345- /O.CON.KTFX.WS.W.0021.000000T0000Z-090101T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU 208 PM MST WED DEC 31 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. EXPECT TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES BY EVENING. GUSTY WEST WINDS 25 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW AND POOR VISIBILITIES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. $$
000 WWUS45 KTFX 312127 CCA WSWTFX URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GREAT FALLS MT 226 PM MST WED DEC 31 2008 .THE NEXT PACIFIC WEATHER SYSTEM IS MOVING ACROSS NORTHERN MONTANA AT THIS TIME. BROAD PLUME OF MOISTURE ALONG AND ADJACENT OF THE DIVIDE IS CREATING AREAS OF MODERATE SNOW OVER HIGHER TERRAIN. ALSO WINDS ARE GUSTING 40 TO 50 MPH CREATING SEVERAL AREAS OF BLOWING AND DRIFTING SNOW FROM GLACIER PARK TO NEAR MCDONALD PASS. SNOW IS EXPECTED TO DIMINISH LATER THIS AFTERNOON INTO THIS EVENING WHILE STRONG WEST WINDS DIMINISH BY LATE EVENING. MTZ009-014-048-010015- /O.COR.KTFX.WS.W.0021.000000T0000Z-090101T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU 226 PM MST WED DEC 31 2008 ...WINTER STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. EXPECT TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES BY EVENING FOR ELEVATIONS ABOVE 5000 FEET. GUSTY WEST WINDS 25 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW AND POOR VISIBILITIES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. $$
000 WWUS45 KTFX 312132 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 232 PM MST WED DEC 31 2008 .THE NEXT PACIFIC WEATHER SYSTEM IS MOVING ACROSS NORTHERN MONTANA AT THIS TIME. BROAD PLUME OF MOISTURE ALONG AND ADJACENT OF THE DIVIDE IS CREATING AREAS OF MODERATE SNOW OVER HIGHER TERRAIN. ALSO WINDS ARE GUSTING 40 TO 50 MPH CREATING SEVERAL AREAS OF BLOWING AND DRIFTING SNOW FROM GLACIER PARK TO NEAR MCDONALD PASS. SNOW IS EXPECTED TO DIMINISH LATER THIS AFTERNOON INTO THIS EVENING WHILE STRONG WEST WINDS DIMINISH BY LATE EVENING. MTZ009-014-048-312345- /O.CON.KTFX.WS.W.0021.000000T0000Z-090101T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU 232 PM MST WED DEC 31 2008 ...WINTER STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. EXPECT TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES BY EVENING FOR ELEVATIONS ABOVE 5000 FEET. GUSTY WEST WINDS 25 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW AND POOR VISIBILITIES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Dec 30, 12:00 PM MST, 1 hour 8 minutes earlier.
Area forecast discussion, Dec 30, 12:00 PM MST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1200 PM MST TUE DEC 30 2008 .UPDATE...NO GRID CHANGES MADE FOR THE MORNING UPDATE AS MOTHER NATURE GIVES US A SHORT BREAK TODAY FROM THE ACTIVE WEATHER PATTERN WE HAVE SEEN. STILL LOOKING FOR NEXT WEATHER SYSTEM TO ARRIVE TOMORROW...MAINLY IN THE AFTN/EVE THOUGH LEADING EDGE WILL REACH THE ROCKY MTN FRONT AROUND SUNRISE SO WILL LIKELY BE UPGRADING THE CURRENT WINTER STORM WATCH TO A WARNING FOR ELEVATIONS ABOVE 5000 FT WITH THIS AFTERNOONS FORECAST PACKAGE. WARANAUSKAS && .AVIATION... UPDATED 1900Z HIGH PRESSURE BUILDING INTO THE REGION THIS AFTERNOON WITH WINDS BECOMING LIGHTER. CLOUDS WILL CONTINUE TO DECREASE WITH VFR CONDITIONS EXPECTED AT ALL TAF SITES THROUGH THE PERIOD. SOME MOISTURE IS CROSSING OVER THE DIVIDE SO LEFT VCSH FOR KHLN THROUGH THIS EVENING. A WEAK WAVE OF LOW PRESSURE WILL PASS THROUGH THE REGION ON WEDNESDAY SNOW SHOWERS DEVELOPING AT KBZN BY 0800Z WEDNESDAY AND ACROSS THE REMAINDER OF THE AREA BEYOND CURRENT TAF PERIOD ON WEDNESDAY NIGHT. MLS && .PREV DISCUSSION... /ISSUED 349 AM MST TUE DEC 30 2008/ TODAY THROUGH NEW YEARS DAY...THE WEATHER SYSTEM THAT BROUGHT YESTERDAYS SNOW HAS MOVED EAST OF THE AREA. PLAN TO LET THE WINTER WEATHER HIGHLIGHTS EXPIRE AT 5 AM. DO EXPECT TO SEE AT LEAST A FEW LINGERING AREAS OF LIGHT SNOW OVER NORTH CENTRAL MONTANA INTO THIS MORNING. EXPECT GUSTY WEST WINDS OVER THE WESTERN MOUNTAINS TO DIMINISH THIS AFTERNOON. IN THE MEANTIME WILL MENTION AREAS OF BLOWING SNOW FOR THAT AREA. TONIGHT AN UPPER RIDGE WILL DEVELOP OVER THE FORECAST AREA FOR MOSTLY DRY CONDITIONS FOR THE PLAINS AND VALLEYS. EXPECT TO SEE A THREAT OF SNOW OVER THE SOUTHWEST MOUNTAINS WITH AN INCREASING CHANCE OF SNOW OVER THE WESTERN MOUNTAINS AS MOISTURE INCREASES AFTER MIDNIGHT. ON WEDNESDAY A FAST-MOVING WEATHER SYSTEM WILL MOVE ACROSS NORTHERN MONTANA. AN ASSOCIATED COLD FRONT WILL MOVE THROUGH THE AREA MAINLY DURING THE AFTERNOON. STRONG DOWNSLOPE FLOW WILL LIMIT CHANCES OF PRECIPITATION OVER THE PLAINS BUT INCREASED MOISTURE ALONG WITH LIFT FROM THE FRONT WILL RESULT IN AN INCREASING CHANCE OF PRECIPITATION OVER SOUTHWEST MONTANA. THE COMBINATION OF STRONG WINDS OVER THE WESTERN MOUNTAINS ALONG WITH THE POTENTIAL FOR HEAVY SNOW IN THAT AREA HAS PROMPTED THE ISSUANCE OF A WINTER STORM WATCH FOR WEDNESDAY AND WEDNESDAY NIGHT. WILL CONFINE THE WATCH TO ELEVATIONS ABOVE 5000 FEET AS STRONG DOWNSLOPE AND TEMPERATURES ABOVE FREEZING SHOULD LIMIT CHANCES OF SNOW FOR THE PLAINS AND VALLEYS. ON NEW YEARS DAY EXPECT NORTHWEST FLOW ALOFT. DO NOT SEE ANY SIGNIFICANT WEATHER SYSTEMS BUT THERE WILL BE SUFFICIENT MOISTURE FOR A THREAT OF SNOW OVER THE MOUNTAINS. ALSO ON THURSDAY A CANADIAN COLD FRONT IS EXPECTED TO MOVE SOUTH OVER THE PLAINS AND WILL BRING COOLER TEMPERATURES. BLANK THURSDAY NIGHT THROUGH MONDAY MORNING...THE MEDIUM RANGE MODELS ARE IN GENERAL GOOD AGREEMENT WITH A SMALL RIDGE OVER THE AREA THURSDAY NIGHT AND FRIDAY. THIS PATTERN WILL BRING SOME RELIEF TO THE WINDS OF RECENT...AND MILD TEMPERATURES. THIS IS AHEAD OF THE NEXT SYSTEM WHICH SHOULD SPREAD PRECIPITATION TO THE WESTERN MOUNTAINS. WITH THE STRONG WINDS ASSOCIATED WITH IT...COULD SEE SOME WIND HIGHLIGHTS BY FRIDAY NIGHT AND SATURDAY ACROSS THE AREA. THE ASSOCIATED UPPER LEVEL TROUGH MOVES INLAND AS SURFACE LOW PRESSURE OVER BC SPREAD PRECIP OVER THE CWA...SO WILL GO A LITTLE ABOVE CLIMO POPS FOR MOST OF THE PLAINS AND ABOVE CLIMO POPS FOR THE WESTERN MOUNTAINS. THE MODEL AGREEMENT CONTINUES INTO SATURDAY...WITH SOME DIVERGENCE STARTING SATURDAY NIGHT. EVEN SO WITH GENERAL NORTHWEST FLOW...HAVE TYPICAL HIGHER POPS OVER THE WESTERN MOUNTAINS...BUT BELOW NORMAL TEMPS FOR SATURDAY INTO SUNDAY. THOUGH THE ECMWF IS A BIT SLOWER AND DEEPER WITH THE DISTURBANCE OVER SOUTHERN MANITOBA ON SUNDAY...A NORTHWEST FLOW SHOULD CONTINUE OVER THE AREA AS A SPLIT IN THE UPPER FLOW DEVELOPS OVER THE WESTERN US. AFTER A PERIOD OF RELATIVE DRYNESS...EXPECT THE NEXT SYSTEM TO START AFFECTING THE AREA BY SUNDAY NIGHT. THUS HAVE LOWER POPS OVER THE PLAINS AND HIGHER...ABOVE CLIMO...POPS OVER THE WESTERN MOUNTAINS SUNDAY NIGHT. ALSO LOOKS LIKE THE WINDS RETURN WITH WARMER TEMPS SUNDAY NIGHT INTO MONDAY. DB MONDAY AND TUESDAY...A WESTERLY FLOW OVER THE PACIFIC NORTHWEST WILL BECOME MORE NORTH WESTERLY AS AN AREA OF LOW PRESSURE MOVES ACROSS THE CANADIAN PROVINCES. PACIFIC MOISTURE AND COLD AIR WILL BE PULLED INTO THE NORTH CENTRAL PLAINS AS THE SYSTEM MOVES INTO THE REGION WHICH MAY REQUIRE WINTER WEATHER HIGHLIGHTS AS THE SYSTEM DEVELOPS. SAUCIER && .PRELIMINARY POINT TEMPS/POPS... GTF 33 18 39 17 / 10 10 20 20 CTB 28 15 34 14 / 10 10 10 10 HLN 34 18 38 18 / 10 20 40 30 BZN 34 13 40 14 / 10 10 40 60 WEY 22 10 24 12 / 40 30 60 80 DLN 28 12 36 11 / 10 10 40 60 HVR 26 7 34 9 / 30 10 20 20 LWT 28 8 36 11 / 10 10 20 30 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT FOR MTZ009-014-048. && SHORT TERM...WARANAUSKAS LONG TERM...DB AVIATION...SYNER WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 30, 4:31 AM MST, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 431 AM MST TUE DEC 30 2008 MTZ009-014-048-311145- NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- 431 AM MST TUE DEC 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER STORM WATCH IS IN EFFECT FOR WEDNESDAY AND WEDNESDAY NIGHT ABOVE 5000 FEET. AREAS OF BLOWING SNOW ARE LIKELY WITH THE POTENTIAL FOR HIGH WINDS AND HEAVY SNOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-010>013-015-044>047-049>055-311145- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-MADISON-TOOLE- LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 431 AM MST TUE DEC 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 5:06 AM MST | Winter Storm Watch | TFX | 8 hr | |
| Dec 30, 2:37 PM MST | High Wind Watch | TFX | 14 hr |
Nearby
Winter Storm Warnings in Montana, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.